Issue
EPL
Volume 81, Number 3, February 2008
Article Number 30002
Number of page(s) 6
Section General
DOI http://dx.doi.org/10.1209/0295-5075/81/30002
Published online 19 December 2007
EPL, 81 (2008) 30002
DOI: 10.1209/0295-5075/81/30002

Efficient numerical method for studying random walks on disordered structures

T. B. Schrøder

DNRF centre "Glass and Time", IMFUFA, Department of Sciences, Roskilde University Postbox 260, DK-4000 Roskilde, Denmark and Nordita - Blegdamsvej 17, DK-2100, Copenhagen Ø, Denmark

tbs@ruc.dk

received 20 June 2007; accepted in final form 24 November 2007; published February 2008
published online 19 December 2007

Abstract
A method for efficient numerical calculation of the frequency-dependent diffusion coefficient of random walks on disordered structures is presented. The method relies on solving the linear system of equations for probability currents in the frequency domain; consequently, the noise associated with traditional Monte Carlo simulation is avoided, and systems with extremely long relaxation times can be studied. Results are reported for two models on the square lattice: i) the random site-energy model and ii) a random walk at the percolation threshold for site percolation.

PACS
02.70.-c - Computational techniques; simulations.
05.40.Fb - Random walks and Levy flights.
66.30.Dn - Theory of diffusion and ionic conduction in solids.

© EPLA 2008